# SDR 98ZZZX2645

- Difficulty date: June 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N738QP
- Make and model: Cessna 172N
- Aircraft serial: 17270157
- Engine: Lyc O320H2AD
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor Bowl
- Part number: 105135
- Condition: Loose
- Location: Engine
- Part time: 3,423 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, PILOT REPORTED A RATTLING NOISE WHEN THE CARBURETOR HEAT WAS APPLIED.  AFTER LANDING, THE ENGINE COULD NOT BE SHUT DOWN USING MIXTURE CONTROL.  DURING TROUBLESHOOTING, FOUND THAT CARBURETOR BOWL ATTACHMENT BOLTS HAD COME LOOSE, BUT THE LOCKING TAB HAD NOT BEEN DISTURBED.  THIS, IN TURN, CAUSED A GAP OF .030 INCH BETWEEN THE BOWL AND UPPER MOUNT ALLOWING FUEL INTO THE ENGINE.  SUBMITTER RECOMMENDED A CLOSER LOOK BE TAKEN AT THE CARBURETOR DURING ROUTINE INSPECTION PAYING ATTENTION TO THE BOLTS.
